Hair everywhere

by Stacy
(Illinois)

I really need some advice. I have endometriosis I had it undercontrol for a few years. But my serious problems started when I went on birth control pills in August 2012. Within the second week of taking the pill I noticed my hair falling out in chunks. I stopped the pill mid pack because I never experienced sever hairloss before and I knew it was the pill that caused it. I Started the pill on day one of my cycle which I never did in the past I always started it on day 7 after my period ended. I had bleeding the whole time I was taking the pill. Now for the last 9 months my body is still messed up doing the same thing. I get my period it lasts for 7 days then about 4 days later I get break through bleeding for a week. Then my peiord comes on ether day 26 or 28. My cycles before this were always 32 days. I never had a problem with extra periods or missed periods all my life. Im also experiencing sever hairloss I Iost about 90% of my hair! I do get lots of regrowth but they fall out too. I been told I am dealing with telogen effluvium from upsetting my hormones. Im a healthy 29 year old. I have had my thyroid checked and I do not have pcos or any other health problems. I have had my hormones checked and I was told my progesterone was low. I would really like to help my body get back onto its 32 day cycle . Can anyone give me advice on how to use progesterone to do this. Thank You

Comments for Hair everywhere

Click here to add your own comments

Jun 05, 2013
Hair everywhere
by: Wray

Hi Stacy All drug based Contraceptives have the potential to harm. They slow down ovarian function and stop ovulation, which of course prevents progesterone being made. We do have a page on Hair Loss you could look through. Progesterone is needed, particularly as you've used the pill, but so is vitamin D. Please have a test done, this is also needed for normal ovarian function, plus a lack of it reduces the benefits of progesterone, see here, here and here. We also have a page on Endometriosis too. It's caused by oxidative stress and large amounts of antioxidants are needed to reverse it. Progesterone is needed too to suppress the excess oestrogen. I normally recommend 100-200mg/day, but with endo nothing less than 200mg/day, if pain is present I've found 500mg/day is needed. I would also suggest you use the progesterone daily, through any bleeding, for at least 2-3 months. This will ensure oestrogen is suppressed and progesterone becomes dominant. Once you feel stable you can consider following a cycle again. There's more info about this on our page How to use progesterone cream. Take care Wray

Jun 06, 2013
Thanku for your reply
by: Anonymous

I started the progesterone this cycle I been using it since day 5 100mg a day. The reason I started it on day 5 was I get break through bleeding before day 12 im hoping the progesterone will stop that for me. I have been suffering heart pulpitations too since I been off birth control it sometimes turns into a anxiety attack. I never had these problems before. I cant believe such a short time on birth control hurt me so bad. I have noticed when I apply the progesterone cream my pulpitations go away but a hour or two later I get very tired and depressed. I also feel bloated and get gas idk why that would be? I been applying 20mg 4 times a day because it seems that one dose of 50mg twice a day makes me really tired and emotional. I see u want me to use 200mg . How many times a day can I break that dose into ? Thank u for all your help this is such a wonderful site :) My vitamin D levels are good I take 10000 every day . I also take NAC and inositol

Jun 07, 2013
Thanku for your reply
by: Wray

Hi there Thanks so much for the kind words about the site. I would prefer you to use more, but the decision is yours of course. Many women with bad symptoms use the progesterone every hour, so it's something to consider. The heart palpitations are probably due to the excess oestrogen you are making now you're off the pill. Oestrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia, Torsades de Pointes and sudden death. Whereas progesterone shortens the QT interval, see here, here, here, here, here, here, here, here, here and here. Oestrogen also causes bloating. I'm delighted you're taking that much vitamin D. And I do hope enough NAC, at least 2000mg/day and enough inositol, at least 4000mg/day. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...